Alert archive / Mississippi / Flash Flood Warnings in 2008
Flash Flood Warning 152, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Dec 9, 2008, 2:34 PM CST for 6 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 9, 2008, 2:34 PM CST (20:34 UTC)
- Expired
- Dec 9, 2008, 5:30 PM CST
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coahoma County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tate County, MS, Tunica County, MS
The radar
The Memphis radar (KNQA), 91 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 556 m²/s²
- 0-3 km storm-relative helicity
- 658 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 092035
FFWMEG
MSC027-093-107-119-137-143-092330-
/O.NEW.KMEG.FF.W.0152.081209T2035Z-081209T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
234 PM CST TUE DEC 9 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
WEST CENTRAL MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
NORTHERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
NORTHERN QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
TATE COUNTY IN NORTHWEST MISSISSIPPI...
SOUTHERN TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 530 PM CST
* AT 234 PM CST...FLOODING HAS BEEN REPORTED IN THE SARAH AREA IN
TATE COUNTY. OVER THE PAST 3 HOURS DOPPLER RADAR ESTIMATES THAT 1.5
TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STRAYHORN...SENATOBIA...RED BANKS...MARIANNA...INDEPENDENCE...
COLDWATER AND BARR.
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3420 9059 3441 9061 3445 9057 3450 9059
3479 8980 3478 8972 3481 8972 3487 8957
3473 8948 3430 9007
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Dec 9, 12:51 PM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Dec 9, 12:51 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1251 PM CST TUE DEC 9 2008
.UPDATE...
LOWERED RAIN CHANCES OVER FAR NE AR AS WELL AS NEAR ABERDEEN MS.
ALSO...INCREASED TEMPERATURES OVER MUCH OF NORTH MS.
&&
.DISCUSSION...
SEVERE WEATHER POTENTIAL IS INCREASING ACROSS AREAS ALONG AND
SOUTH OF A CLARKSDALE TO OXFORD TO BOONEVILLE MS WHERE A WARM
FRONT IS APPROACHING.
A WARM FRONT IS PUSHING NORTH INTO NORTH MS WITH NUMEROUS
OBSERVATIONS SUGGEST SURFACE TEMPERATURES GETTING INTO THE 65 TO
71 DEGREE RANGE AND DEWPOINTS IN THE LOWER 60S. THE 18Z
GREENWOOD MS OBSERVATION INDICATED 70 DEGREES WITH A DEWPOINT OF
61 DEGREES. THUS...THINK THIS UNSTABLE AIR...LIFTED INDICES -1 TO -2
WITH SBCAPES 400 TO 900 J/KG...WILL MOVE INTO AREAS MENTIONED IN
THE PARAGRAPH ABOVE. THIS UNSTABLE AIR WILL NOT GET NORTH OF
CURRENT RAIN SHIELD FROM CLARKSDALE MS TO SAVANNAH TN.
THE MAIN HAZARD IN THE SEVERE WEATHER MENTIONED AREA ABOVE IS
DAMAGING WINDS OF 60 MPH OR GREATER...THOUGH CANNOT RULE OUT HAIL
UP TO THE SIZE OF NICKELS AND A POSSIBLE TORNADO. WITH THE AIR
DESTABILIZING ACROSS NE MS...ANOTHER WATCH MAY BE NEEDED.
APPEARS THE BEST TIMING OF SEVERE WILL BE BETWEEN 1 PM AND 9 PM
CST IN THE AREAS MENTIONED ABOVE.
NOW THINK THE HEAVIEST RAINFALL THIS AFTERNOON WILL BE SOUTH OF
INTERSTATE 40...CLOSER TO A CLARKSDALE MS LINE TO SAVANNAH TN LINE
WHERE AN ADDITIONAL 1 TO 3 INCHES WILL OCCUR. FARTHER NORTH...RAIN
WILL BE NOT AS HEAVY...THOUGH UP TO ANOTHER INCH MAY OCCUR THROUGH
MIDNIGHT CST AND COLD FRONT PASSAGE.
MBS
&&
.PREV DISCUSSION... /ISSUED 1104 AM CST TUE DEC 9 2008/
UPDATE...
MADE A FEW ADJUSTMENTS TO THE FORECAST...MAINLY TO ADJUST WINDS
AND TEMPERATURES DOWN SOME.
DISCUSSION...
HEAVY RAINFALL...GUSTY WINDS...AND SEVERE WEATHER POTENTIAL REMAIN
THE BIGGEST CONCERNS TODAY.
AT 1030 AM CST ACROSS THE MIDSOUTH AND FORECAST AREA...NUMEROUS
SHOWERS AND A FEW THUNDERSTORMS WERE OVER MOST OF THE AREA EXCEPT
NE MS.
THINK THE BIGGEST CONCERN TODAY IS HEAVY RAINFALL. ALREADY OVER 1
INCH OF RAIN HAS FALLEN NORTH OF INTERSTATE 40. THINK ANOTHER 2 TO
3 INCHES OF RAINFALL WILL FALL NEAR INTERSTATE 40 THIS AFTERNOON
AND EARLY EVENING...INCLUDING MEMPHIS AND JACKSON TN. FLASH FLOOD
WARNINGS AND/OR FLOOD ADVISORIES MAY BE NEEDED THIS AFTERNOON AND
EVENING. THE HEAVY RAIN WILL END WITH THE COLD FRONT PASSAGE BY 8
PM CST WEST OF THE MS RIVER...AND BY MIDNIGHT CST EAST.
SEVERE WEATHER POTENTIAL IS ANOTHER CONCERN TODAY. APPEARS THE
BEST CHANCE FOR SURFACE BASED CONVECTION WILL STAY OVER NORTH MS
AND POINTS SOUTH WHERE CONFIDENCE IS HIGHER THAT THE AIR WILL
DESTABILIZE...BUT STILL RATHER LOW. LIFTED INDICES MAY DROP TO -1
OR -2 SOUTHEAST OF CLARKSDALE TO FULTON MS LINE BETWEEN 2 AND 9 PM
CST. CURRENT TORNADO WATCH COVERS COAHOMA...QUITMAN...TALLAHATCHIE...
AND YALOBUSHA COUNTIES UNTIL 5 PM CST AND ANOTHER WATCH MAY BE
NEEDED FARTHER EAST...PERHAPS INCLUDING THE TUPELO AREA.
WILL HAVE TO MONITOR STRONG WINDS...PROBABLY BELOW SEVERE
LIMITS...ALONG THE COLD FRONT THIS EVENING EXPECTED TO MOVE FROM
NEAR WALNUT RIDGE AR AT 4 PM CST TO ABERDEEN MS. THE TEMPERATURE
GRADIENT ALONG THE FRONT WILL BE SIGNIFICANT...PERHAPS 15 TO 20
DEGREES. WITH LACK OF SIGNIFICANT SURFACE BASED INSTABILITY...
APPEARS THESE WINDS WOULD GENERALLY BE LESS THAN 40 MPH.
CURRENT WIND ADVISORY IS IN EFFECT UNTIL 6 PM CST THOUGH RAIN HAS
KEPT MIXING AND WINDS DOWN SO FAR TODAY. BELIEVE ANY SHOWER OR
STORM COULD BRIEFLY PRODUCE GUSTS UP TO 40 MPH...SO KEPT ADVISORY
IN EFFECT. DEPENDING ON HOW STRONG THE GRADIENT IS ALONG AND JUST
BEHIND THE FRONT THIS EVENING...THE ADVISORY MAY HAVE TO BE
EXTENDED INTO TONIGHT.
MBS
PREV DISCUSSION...
/ISSUED 530 AM CST TUE DEC 9 2008/
A VERY CHALLENGING FORECAST WILL UNFOLD OVER THE NEXT 24 TO 48
HOURS OVER THE MID SOUTH WITH POTENTIAL SEVERE WEATHER...HEAVY
RAINFALL...STRONG GRADIENT WINDS...AND WINTER WEATHER POTENTIAL.
A POTENT MID AND UPPER LEVEL TROUGH OVER THE FOUR CORNERS REGION
EARLY THIS MORNING WILL QUICKLY LIFT OUT TO THE EAST AS A STRONG
COLD FRONT MOVES SOUTHEAST AND SURFACE LOW PRESSURE REDEVELOPS
ALONG THE FRONT OVER THE SOUTHERN PLAINS AND LIFTS NORTHEAST
ACROSS THE MID SOUTH. A TIGHT PRESSURE GRADIENT IN ADVANCE OF THIS
SYSTEM WILL CONTINUE STRONG SOUTHERLY GRADIENT WINDS OVER THE MID
SOUTH WITH GUSTS UP TO 40 MPH POSSIBLE TODAY. HAVE CONTINUED THE
WIND ADVISORY THROUGH 6 PM CST FOR THE ENTIRE AREA.
THE STRONG SOUTHERLY FLOW IN ADVANCE OF THE APPROACHING SURFACE
LOW WILL HELP TO ADVECT DEEPER LOW LEVEL MOISTURE NOW OVER THE
ARKLATEX INTO PORTIONS OF NORTH MISSISSIPPI IMMEDIATELY AHEAD OF
THE APPROACHING COLD FRONT. LOWER 60F DEWPOINTS SHOULD DEVELOP
IMMEDIATELY IN ADVANCE OF THE FRONT AND HELP TO INCREASE THE
OVERALL INSTABILITY IN AREAS ALONG AND SOUTH OF A MARIANNA
ARKANSAS TO OXFORD MISSISSIPPI TO TUPELO MISSISSIPPI LINE. EXPECT
MUCAPES TO RANGE FRONT 500-800J/KG WITH NEAR SURFACE BASED CAPES
THIS AFTERNOON. LI/S SHOULD APPROACH -2C WITH MID LEVEL LAPSE
RATES RANGING BETWEEN 6.0 AND 6.5C/KM. THESE INSTABILITY VALUES
COMBINED WITH STRONG SHEAR...WITH 0-1KM SRH BETWEEN
300-350M2/S2...SHOULD RESULT IN A LOW CAPE/HIGH SHEAR SET UP WHICH
MAY SUPPORT A FEW SEVERE STORMS IN THESE LOCATIONS. THE PRIMARY
THREAT WILL BE DAMAGING WINDS...BUT A FEW ISOLATED TORNADOES MAY
ALSO OCCUR AS THE INSTABILITY BECOMES INCREASINGLY SURFACE BASED.
SIGTOR VALUES ARE ALSO PROGGED BY THE MODELS TO APPROACH 3 UNITS
ACROSS SOUTHERN PORTIONS OF THE MID SOUTH. THESE AREAS HAVE BEEN
PLACED UNDER A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND
EVENING.
THIS STORM SYSTEM WILL ALSO LIKELY PRODUCE SOME HEAVY RAIN ACROSS
THE MID SOUTH AS PWATS APPROACH 1.7 INCHES. EXPECT ONE TO THREE
INCHES OF RAIN TO BE COMMON...WHICH WILL LIKELY RESULT IN PONDING
ON ROADWAYS AND ISOLATED FLOODING OF POOR DRAINAGE AREAS.
THE STRONG COLD FRONT WILL MOVE THROUGH THE MID SOUTH BY LATER
TONIGHT WITH MUCH COLDER AIR FILTERING SOUTHWARD. MID AND UPPER
LEVEL TROUGH WILL LINGER OVER THE AREA WITH THE POSSIBILITY OF
SOME LIGHT SNOW MIXING WITH THE RAIN AFTER MIDNIGHT INTO TOMORROW
MORNING OVER NORTHWEST SECTIONS OF THE MID SOUTH. THIS SHOULD NOT
POSE ANY TRAVEL ISSUES AND WILL LIKELY NOT RESULT IN ANY
ACCUMULATIONS.
THE BIGGER CONCERN WILL BE ON WEDNESDAY NIGHT INTO THURSDAY AS
A MID LEVEL LOW PRESSURE SYSTEM CUTS OFF OVER NORTHEAST TEXAS THEN
DEEPENS AND MOVES NORTHEAST INTO SOUTHERN MISSISSIPPI ON THURSDAY.
THIS FEATURE WILL HELP TO INDUCE SURFACE LOW PRESSURE DEVELOPMENT
OVER THE NORTH CENTRAL GULF OF MEXICO WHICH WILL LIFT NORTHEAST
INTO THE SOUTHEASTERN U.S. ON THURSDAY. PRECIPITATION IS FORECAST
TO OVERSPREAD SOUTHERN AND EASTERN PORTIONS OF THE FORECAST AREA
WEDNESDAY NIGHT AND THURSDAY. WITH COLD AIR IN PLACE...THE
POTENTIAL WILL EXIST FOR WINTER PRECIPITATION OVER PORTIONS OF THE
MID SOUTH. ALTHOUGH THERE STILL REMAINS SOME UNCERTAINTY WITH
RESPECT TO THE LOW TRACK AND INTENSITY...MODELS ARE COMING INTO
AGREEMENT THAT LOW PRESSURE WILL DEVELOP. THE DIFFERENCES EXIST
WITH THE LOW PLACEMENT...TRACK...AND INTENSITY...WHICH WILL
DICTATE WHAT TYPE OF WEATHER DEVELOPS AND WHERE. AT THIS
TIME...THE POTENTIAL EXIST FOR A MIX OF SNOW...SLEET...AND
RAIN...ESPECIALLY OVER SOUTHERN AREAS. IT IS STILL TOO EARLY AND
CONFIDENCE REMAINS TOO LOW TO PREDICT SNOWFALL ACCUMULATIONS...BUT
THE POTENTIAL FOR SNOW OR ICE ACCUMULATIONS DOES EXIST. HAVE
MENTIONED THE THREAT IN THE LATEST HWO.
ONCE THIS SYSTEM PULLS EAST...DRY HIGH PRESSURE WILL BUILD WITH
MODERATING TEMPERATURES. MEDIUM RANGE MODELS HINT AT ANOTHER
ARCTIC COLD FRONT AND POTENTIAL WINTER WEATHER JUST BEYOND THE
EXTENDED FORECAST PERIOD...BUT STILL PLENTY OF TIME TO MONITOR
THIS SYSTEM.
JLH
&&
.AVIATION...
18Z TAF CYCLE
RAIN HAS KEPT WINDS DOWN. HAVE DECREASED SPEEDS TO 12-15KT WITH
HIGHER GUSTS THIS AFTERNOON WHICH IS STILL HIGH CONSIDERING MOST
CURRENT OBS. EXPECT HIGHER SPEEDS WILL NOT MOVE INTO AREA UNTIL
BEHIND THE FRONT. CEILINGS WILL LOWER TO 500-800 FT EVERYWHERE BY
00Z. WENT WITH A MORE PESSIMISTIC CEILING FCST BEHIND FRONT AND
KEPT 800 FT THROUGH END OF TAF SET. BEST CHANCES OF LOWER VSBYS
WILL OCCUR WITH HEAVIER TSRA BAND EXPECTED RIGHT ALONG FRONT.
FRONTAL PASSAGE STILL EXPECTED AROUND 20Z KJBR...00-02Z
KMEM...KMKL AND 04Z AT KTUP.
KRM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 61 36 39 33 / 100 100 10 10
MKL 59 35 39 31 / 100 100 10 10
JBR 60 32 37 27 / 60 50 10 0
TUP 70 42 44 35 / 90 100 30 50
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Dec 9, 12:56 PM CST, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1256 PM CST TUE DEC 9 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-102100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1256 PM CST TUE DEC 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH 9 PM CST ALONG AND SOUTH OF A CLARKSDALE TO BOONEVILLE MISSISSIPPI LINE...INCLUDING OXFORD...CALHOUN CITY...TUPELO...AND ABERDEEN. DAMAGING WINDS UP TO 60 MPH IS THE MAIN HAZARD...THOUGH HAIL UP TO THE SIZE OF NICKELS AND A TORNADO OR TWO MAY BE POSSIBLE AS WELL. HEAVY RAINFALL OF ONE TO THREE INCHES CAN BE EXPECTED MAINLY EAST OF THE MISSISSIPPI RIVER THROUGH MIDNIGHT CST. THIS MAY CAUSE LOCALIZED FLOODING AS WELL AS PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS. STRONG WINDS WITH GUSTS UP TO 40 MPH CAN BE EXPECTED THROUGH AT LEAST 6 PM CST. A WIND ADVISORY REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG COLD FRONT WILL USHER IN MUCH COLDER AIR ACROSS THE MIDSOUTH ON WEDNESDAY AS THE FRONT STALLS ALONG THE GULF COAST. A LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP ON WEDNESDAY IN THE NORTH CENTRAL GULF OF MEXICO AND LIFT NORTHEAST INTO THE SOUTHEAST U.S. AND STRENGTHEN. THIS WEATHER FEATURE MAY SPREAD PRECIPITATION ACROSS SOUTHERN AND EASTERN PORTIONS OF THE MID SOUTH WEDNESDAY NIGHT INTO THURSDAY. WITH COLD AIR IN PLACE...THE POTENTIAL WILL EXIST FOR WINTER WEATHER ACROSS THESE LOCATIONS. AT THIS TIME...THERE STILL REMAINS UNCERTAINTY CONCERNING THE EXACT TRACK OF THIS SYSTEM AND THE AMOUNT OF COLD AIR THAT WILL EXIST. STAY TUNED TO THE LATEST INFORMATION OVER THE NEXT DAY REGARDING THIS POTENTIAL WINTER WEATHER SITUATION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT ACTIVATION WILL LIKELY BE NEEDED FOR SEVERE THUNDERSTORMS THROUGH 9 PM CST ALONG AND SOUTH OF A CLARKSDALE TO BOONEVILLE MISSISSIPPI LINE. MBS
In the hours before
Special weather statement, Dec 9, 12:42 PM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1242 PM CST TUE DEC 9 2008 MSZ010-091915- COAHOMA MS- 1242 PM CST TUE DEC 9 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHERN COAHOMA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 29 MILES SOUTHWEST OF DUBLIN AT 1242 PM CST... MOVING NORTHEAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN COAHOMA COUNTY...INCLUDING LOCATIONS NEAR CLARKSDALE... SHOULD MONITOR THIS STORM CLOSELY. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Dec 9, 12:47 PM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1247 PM CST TUE DEC 9 2008 MSZ012-020-021-091915- PANOLA MS-YALOBUSHA MS-TALLAHATCHIE MS- 1247 PM CST TUE DEC 9 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTH CENTRAL PANOLA COUNTY IN NORTHWEST MISSISSIPPI... TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI... NORTHWESTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 10 MILES SOUTH OF WEBB AT 1247 PM CST...MOVING NORTHEAST AT 60 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN PANOLA...TALLAHATCHIE AND YALOBUSHA COUNTIES...INCLUDING LOCATIONS NEAR CHARLESTON AND GEORGE PAYNE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ENID LAKE AND GRASSY LAKE. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Dec 9, 1:13 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 113 PM CST TUE DEC 9 2008 MSZ010-011-091945- COAHOMA MS-QUITMAN MS- 113 PM CST TUE DEC 9 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHEASTERN COAHOMA COUNTY IN NORTHWEST MISSISSIPPI... QUITMAN COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES WEST OF DUBLIN AT 113 PM CST...MOVING NORTHEAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN COAHOMA AND QUITMAN COUNTIES...INCLUDING LOCATIONS NEAR CLARKSDALE...SHOULD MONITOR THIS STORM CLOSELY. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 1:39 PM CST | Severe Thunderstorm Warning | MEG | Panola, Quitman | 36 min |
| Dec 9, 5:03 PM CST | Areal Flood Advisory | MEG | Itawamba, Lee, Pontotoc, Prentiss, Tishomingo, Union | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.